Thunderstorm Wind, Mayes
- When
- August 15, 5:30 PM CST
- Where
- Mayes County, 4 mi ESE of Adair
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.408, -95.204
Strong thunderstorm wind blew down trees east of Adair.
Thunderstorms developed as a weak surface boundary entered the very hot and humid airmass in place across eastern Oklahoma. Some wind damage occurred in northeast Oklahoma as a result of one of the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed as a weak surface boundary entered the very hot and humid airmass in place across eastern Oklahoma. Some wind damage occurred in northeast Oklahoma as a result of one of the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 15, 5:23 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT SUN AUG 15 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING CONVECTION WILL BECOME LESS OF A POTENTIAL IMPACT THROUGH
MID EVENING...WITH AN EXPECTED DECREASE IN COVERAGE. SEVERAL
OUTFLOW BOUNDARIES ALONG WITH THE NEXT COLD FRONT SURGE WILL
PROVIDE A PERIOD OF GUSTY N/NE WINDS...WHICH WILL ALSO GRADUALLY
SUBSIDE THIS EVENING. ONCE STORMS DO DISSIPATE...TRANQUIL
CONDITIONS ARE LIKELY THROUGH TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 251 PM CDT SUN AUG 15 2010/
DISCUSSION...
MAIN CONCERN TODAY IS WHAT TO DO WITH CURRENT HEAT HEADLINES.
EARLIER THUNDERSTORMS AND RESIDUAL OUTFLOW HAS LEFT PORTIONS OF
NORTHEAST OKLAHOMA WITH COOLER WEATHER TODAY. CURRENT MESONET
ANALYSIS SHOWS THAT SITES HAVE EITHER REACHED OR ARE WITHIN REACH
OF HEAT ADVISORY/HEAT WARNING CRITERIA GENERALLY ALONG AND JUST
NORTH OF THE INTERSTATE 40 CORRIDOR. WITH THIS PACKAGE...WILL GO
AHEAD AND TAKE CREEK...TULSA...ROGERS...AND MAYES COUNTIES OUT OF
THE HEAT WARNING THAT GOES UNTIL 9 PM. AREAS TO THE NORTH OF A
MCALESTER TO WILBURTON TO POTEAU LINE WILL BE ALLOWED TO EXPIRE AT
9 PM. FOR PITTSBURG...LATIMER...LEFLORE...CHOCTAW...AND PUSHMATAHA
COUNTIES...THESE AREAS SHOULD REMAIN IN THE HEAT THROUGH AT LEAST
TOMORROW AND POSSIBLY INTO TUESDAY...AND THEREFORE...THE
ADVISORIES AND WARNINGS FOR THESE COUNTIES WILL BE EXTENDED
THROUGH TOMORROW EVENING. LATER SHIFTS WILL HAVE TO MONITOR TO
DETERMINE IF ANY EXTENSION INTO TUESDAY NEEDS TO OCCUR.
CONVECTION BEGINNING TO DEVELOP ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA IN THE VICINITY OF A WEAK SURFACE BOUNDARY. THESE
DIURNALLY FORCED STORMS SHOULD REMAIN FAIRLY SCATTERED...WITH MORE
CONCENTRATED COVERAGE FOUND JUST SOUTH OF THE RED RIVER. THIS
ACTIVITY WILL HAVE A POTENTIAL TO PRODUCE STRONG /POSSIBLY
DAMAGING/ WINDS THROUGH THE EVENING...WITH THE ATMOSPHERE
REMAINING VERY WARM ACROSS SOUTHEAST OKLAHOMA. ANOTHER AREA OF
SHOWERS/STORMS IS CURRENTLY ONGOING ACROSS NORTH CENTRAL OKLAHOMA
AND INTO SOUTH CENTRAL KANSAS...AND WILL AFFECT PORTIONS OF
NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS THIS EVENING
AND OVERNIGHT.
TOWARD THE MIDDLE TO LATTER PART OF THE WEEK...THE MAIN FORECAST
PROBLEM BECOMES DETERMINING HOW THE STILL LINGERING REMNANTS OF
TROPICAL DEPRESSION 5 WILL AFFECT THE AREA. MODELS HAVE BEEN
CONSISTENT FOR THE PAST FEW DAYS IN MOVING THE REMAINS OUT OF THE
SOUTHEASTERN CONUS...INTO THE GULF OF MEXICO...AND MOVING THEM
WEST ALONG THE COAST...THEN NORTHWARD INTO THE LOUISIANA...
TEXAS...ARKANSAS VICINITY. THE CURRENT TRACK APPEARS TO BE A
LITTLE EAST OF THE AREA...BUT CLOSE ENOUGH TO BRING AN ENHANCED
CHANCE OF STORMS AND POSSIBLY SLIGHTLY COOLER TEMPERATURES TO FAR
EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE IMPACT DOES NOT LOOK TO
BE GREAT FOR THIS AREA AT THIS TIME.
TOWARD THE END OF THE FORECAST...WARMER TEMPERATURES AND POSSIBLY
TRIPLE DIGIT HEAT WILL RETURN TO THE AREA...WITH RAIN CHANCES
BEING VERY LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 93 74 92 / 40 20 20 30
FSM 74 97 71 97 / 20 20 20 20
MLC 75 97 74 98 / 40 30 20 20
BVO 67 92 69 90 / 30 10 20 40
FYV 70 91 68 92 / 20 20 20 20
BYV 68 90 67 91 / 20 20 20 20
MKO 74 94 72 95 / 30 20 20 20
MIO 69 91 68 91 / 30 10 20 30
F10 73 95 73 96 / 30 20 20 20
HHW 79 99 75 99 / 40 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM SUNDAY FOR OKZ065-OKZ066-
OKZ067-OKZ070-OKZ071-OKZ072-OKZ074.
EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR OKZ073-OKZ075-
OKZ076.
HEAT ADVISORY UNTIL 9 PM SUNDAY FOR OKZ068-OKZ069.
HEAT ADVISORY UNTIL 9 PM MONDAY FOR OKZ049-OKZ053.
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
&&
AVIATION...07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 PM CDT SUN AUG 15 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 PM CDT SUN AUG 15 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=43. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS... MAINLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY. SOME OF THIS ACTIVITY WILL BE QUITE STRONG... WITH DOWNBURST WINDS THE PRIMARY THREAT. HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE. IN ADDITION... THERE WILL BE A SLIGHT CHANCE FOR STRONG STORMS WITH DOWNBURST WINDS IN NORTHEAST OKLAHOMA ALONG THE KANSAS BORDER. THE OPPRESSIVE HEAT WILL CONTINUE SOUTH OF THE AFOREMENTIONED FRONT IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THIS WILL ALSO ENHANCE THE FIRE DANGER ACROSS THAT AREA... AS VEGETATION BECOMES INCREASINGLY DRY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A SLIGHT CHANCE OF STORMS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA ON MONDAY WITH THE FRONT. A FAST MOVING SHORTWAVE TROUGH WILL BRING MORE THUNDERSTORM CHANCES ON TUESDAY. THE REMNANTS OF TD 5 MAY BRING THUNDERSTORMS TO FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS FOR THE END OF THE WEEK. HEAT INDICES MAY CLIMB TO NEAR 105 DEGREES NEXT WEEK IN SOME SPOTS...HOWEVER THE EXCESSIVE HEAT FROM THIS PAST WEEK IS NOT EXPECTED TO RETURN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT SUN AUG 15 2010
ARZ019-020-OKZ072-152215-
CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-
437 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF CEDARVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...MULBERRY...FERN...
MOUNTAINBURG...ALMA...CEDARVILLE...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3544 9405 3545 9439 3545 9441 3545 9449
3563 9449 3567 9401
TIME...MOT...LOC 2137Z 270DEG 16KT 3554 9438SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SUN AUG 15 2010
OKZ075-076-152230-
LATIMER OK-LE FLORE OK-
458 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND SOUTHERN LATIMER
AT 458 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF BENGAL TO 5 MILES NORTH OF
YANUSH...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...BENGAL...DAMON
AND TALIHINA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3480 9548 3494 9519 3485 9492 3469 9505
3469 9531
TIME...MOT...LOC 2158Z 301DEG 9KT 3485 9512 3477 9531SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SUN AUG 15 2010
OKZ049-152245-
PUSHMATAHA OK-
514 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
NASHOBA...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3442 9522 3460 9522 3460 9500 3451 9500
3450 9504 3449 9503 3443 9503
TIME...MOT...LOC 2214Z 180DEG 0KT 3451 9511SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT SUN AUG 15 2010
OKZ056-057-061-062-152315-
CRAIG OK-MAYES OK-NOWATA OK-ROGERS OK-
528 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS...SOUTHERN CRAIG...SOUTHEASTERN NOWATA AND
NORTHERN MAYES
AT 528 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF CENTRALIA TO 3 MILES SOUTHWEST OF
CHELSEA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...NEW ALLUWE...FOYIL...CHELSEA...VINITA...BIG
CABIN...WHITE OAK...BLUEJACKET...ADAIR AND PENSACOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3682 9500 3639 9509 3642 9561 3686 9545
TIME...MOT...LOC 2228Z 273DEG 9KT 3674 9534 3650 9546SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT SUN AUG 15 2010
OKZ062-152330-
MAYES OK-
548 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
MAYES
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ADAIR...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...LOCUST GROVE...SALINA AND
ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3628 9501 3611 9523 3639 9542 3652 9525
TIME...MOT...LOC 2248Z 316DEG 23KT 3639 9531SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT SUN AUG 15 2010
OKZ057-062-063-160000-
CRAIG OK-DELAWARE OK-MAYES OK-
616 PM CDT SUN AUG 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN DELAWARE...SOUTHEASTERN CRAIG AND NORTHEASTERN MAYES
AT 616 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CLEORA TO STRANG...MOVING EAST AT
5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CHLOETA...CLEORA...GROVE...BERNICE...KETCHUM...SPAVINAW...
PENSACOLA...LANGLEY AND DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3667 9471 3621 9489 3644 9522 3667 9511
TIME...MOT...LOC 2316Z 270DEG 6KT 3663 9505 3639 9512The Tulsa radar (KINX), 41 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down trees east of Adair.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254469.